65 yrs m presenting recurrent epileptic convulsion in 2 days ,2-3 episodes came,h/o epileptic convulsion 1 yr back and was taking eptoin 100 mg bid,k/c/o ptb,htn, COPD ,att taken 2 months back in government hospital for 3 months that time patient was complaining for recurrent hemoptysis. before 3 yrs att was given by another govt hospital in other state for 9 months,no h/o DM ceftriaxone 1 gm, foracort 400 inhaler,duolin inhaler, doxomax XP,pcm SOS,phenitoin 100, PPI now patient feeling comfortable and discharged please suggest ur valuable opinions

4 Likes

LikeAnswersShare

A case of Post Cat 2 PTB c HTN c COPD.Pt is on Inj Cefrrixone,Furacort, Duolin inhaler,Doxofyline,PCM, Phenytoin 100 mg BD.2-3 episodes in last 2 days. LFT,Urine RE, Normal,CT age related Cerebral Atrophy.CXR Post tubercular sequelae COPD c tubular heart.Polymorphnuclear Leucocytosis c raised ESR s S/O Acute Bacteraemia. Investigation: Serum Phenytoin level, CBNAAT (to see the activity), Electrolytes, Lipid Profile, Blood for C/S Advice:To enquire missing dose of Eptoin.Avoid Late night,TV, Mobile games, Vedio games, flickers may initiate epileptic attacks.Avoid smoking if so, alcohol, tobacco. Phenytoin therapeutic range 10-20 mcg/L.Doses 5 mg/kg/day in 2 or 3 divided doses. Management: Continue c all drugs, switch over Antibiotics if necessary after culture report.If MDR treat properly,If Pt is poor continue c Eptoin,dose 300 mg/day may need to add Clobazam 5 mg BD,add Folic Acid 5 mg daily.If Pt can afford better to go for Levetiracetum (20 mg/day in 2 devided doses) as below:. Eptoin 50 mg + 100 mg×10 days,50 mg + 50 mg×10days,0+ 50 mg ×10days then omit. Tab Levetiracetum 250+250 mg×10days,250+500×10days,500+500×10 days either continue or may increase 1 gm+1 gm, depends on body weight or episodes of attack & tracing of EEG.

Thanks Dr Ved Prakash Sharma
1

View 1 other reply

Check the present episode of fit after missing eption or not.If on regular eptoin you can check the serum eptoin level & readjust the dose. Ideal antiepileptic med at this age is Leviteracetam. Ct showed age related changes only

Hyperinflation of both lungs. Right hilum is dragged upward and outward. Scarring right upper zone. Fibrocavitary lesions both upper lungs. Cardiac shadow is tubular. PTB with COPD.

Congratulations! Your case has been selected as Case of the day and you have been awarded 5 points for sharing the case. Keep posting your interesting cases, Happy Curofying!

COPD POST TB BRONCHIACTASIS EPILEPSY PARTIAL ? GENERALISED ? POSSILY VASCULAR CAUSE VACCINATION PNEUMOCCAL & INFLUNZA IN THIS PT IS A MUST

Agree with Dr Rajan, most likely fits due to missing dose of Eptoin especially if patient defaulted on ATT as well. As you have done malaria and typhoid tests then I assume he had fever which may have lowered seizure threshold. If not on ATT, drug interaction with Rifampicin unlikely. CXR is hyperinflated with flattened diaphragms and a narrow cardiac shadow which goes with significant COPD. Also it has B/L upper lobe fibrotic changes more pronounced on the right with a well circumscribed opacity in left upper lobe which may be a granuloma, focal scar/ consolidation or tumour. Right hilum abnormal which could be hilar lymph nodes or focal bronchiectasis. Cause of haemoptysis - reactivation TB, lung cancer or bronchiectatic chest infection. Investigations will depend on whether patient has recurrent fever/ haemoptysis or any red flag symptoms and results of Sputum/ serial x-rays ( rarely available) / any CT done

X ray shows copd features like diaphragm flattening and emphysematous bullae. Convulsions may have some other etiology like improper regime or missed doses of antiepileptics.

Unless a known epileptic Seizures are common in cns TB or its sequale

COPD WITH RT.FISSURAL THICKNING WITH LT.MID ZONE PATCH OF PNEMONITIS.

Emphysema/copd

Load more answers

Cases that would interest you